Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 28, 2007, 12:39 AM CDT for Barren County, Kentucky. It took effect at Jun 28, 2007, 12:45 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 12:39 AM CDT (05:39 UTC)
- In effect from
- Jun 28, 2007, 12:45 AM CDT
- Expired
- Jun 28, 2007, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Barren County, KY
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 280545 FFWLMK KYC009-280845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1239 AM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 345 AM CDT * AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEMPLE HILL...ROSEVILLE...LUCAS AND EIGHTY EIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN BARREN COUNTY...AND ARE MOVING VERY SLOWLY TO THE NORTHEAST. DOPPLER RADAR ESTIMATES THAT UP TO TWO INCHES OF RAINFALL HAS FALLEN IN THE PAST HOUR FROM THESE SHOWERS AND STORMS. AREAS THAT HAVE RECEIVED THE HEAVIEST RAINFALL...AND ARE THE MOST THREATENED BY FLASH FLOODING INCLUDE GLOVER CREEK OVER BULL DOG ROAD AND KINGREY ROAD...JUST NORTH OF TEMPLE HILL. OTHER FLOOD PRONE AREAS SUCH AS SKAGGS CREEK OVER RITTERS MILL ROAD AND PIERCE CREEK NORTH OF TEMPLE HILL MAY ALSO HAVE FLOODED ROADWAYS NEARBY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES ARE POSSIBLE IN THE WARNED AREA OVER THE NEXT TWO HOURS. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3673 8598 3685 8575 3699 8576 3687 8609 $$ AL
1 follow-up statement
000 WGUS73 KLMK 280744 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 338 AM EDT THU JUN 28 2007 KYC009-280845- BARREN KY- 238 AM CDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR SOUTHERN BARREN COUNTY... AT 236 AM CDT...DOPPLER RADAR INDICATED THAT OVER THREE INCHES OF RAIN HAD FALLEN IN SOUTHERN BARREN COUNTY FROM SHOWERS AND THUNDERSTORMS OVER THE PAST TWO HOURS. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THREE INCHES OF WATER FROM GLOVER CREEK WAS SWIFTLY FLOWING OVER BULL DOG ROAD JUST NORTH OF TEMPLE HILL. THOUGH THE SHOWERS AND THUNDERSTORMS HAVE WEAKENED QUITE A BIT...EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINS MAY STILL PRODUCE FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEMPLE HILL...ROSEVILLE...LUCAS AND EIGHTY EIGHT...AS WELL AS GLOVER CREEK AND SKAGGS CREEK. FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS IS POSSIBLE OVER THE NEXT HOUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3673 8598 3685 8575 3699 8576 3687 8609 $$ AL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:20 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 28, 12:20 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 120 AM EDT THU JUN 28 2007 .AVIATION (FOR 06Z TAFS)... SHOWERS AND THUNDERSTORMS ALONG THE TN/KY BORDER ARE MOVING NORTH-NORTHEAST INTO SOUTH-CENTRAL KENTUCKY. THESE ARE SLIDING JUST EAST OF THE BWG TERMINAL...BUT WILL HOLD ONTO VCTS AND CB THROUGH 08Z. THIS CONVECTION MAY REACH THE LEX TAF SITE...BUT FOR NOW THINK IT WILL BE SOUTH OF LEX. OTHERWISE...ONLY ISOLATED CELLS ARE LIKELY THROUGH ABOUT 16Z. FOR THE REST OF THE OVERNIGHT HOURS...MOIST LOW-LEVEL AIR WILL CONTINUE...AND MVFR VSBYS WILL BE POSSIBLE MAINLY BETWEEN THE 09-13Z TIME FRAME. SURFACE COOL FRONT WILL APPROACH FROM THE NW LATER TODAY...AND WITH MID-MORNING/EARLY AFTERNOON HEATING...SCATTERED SHOWERS AND STORMS SHOULD DEVELOP. BECAUSE OF THE SCATTERED NATURE...WILL ONLY GO VCTS IN ALL TAF SITES...BUT IT SHOULD BE EMPHASIZED THAT TS/SH ARE INDEED LIKELY THIS AFTERNOON AND EVENING (ESPECIALLY AT SDF). WILL HOLD ONTO VCTS FROM 18Z THROUGH AT LEAST 02Z. CONDITIONS SHOULD BE VFR AFTER 13Z...UNLESS A SHOWER OR STORM MOVES OVER A TERMINAL...IN WHICH CASE LOWER VSBYS FROM RAINFALL WOULD BE POSSIBLE. AL && .PREVIOUS DISCUSSION... EVENING UPDATE... THUNDERSTORM COVERAGE VERY ISOLATED ACROSS THE SOUTHERN HALF OF THE CWA WITH MORE SCATTERED COVERAGE OVER THE NORTHERN ZONES. THIS COVERAGE SHOULD PERSIST FOR THE NEXT COUPLE OF HOURS BEFORE DIMINISHING MOSTLY BY MIDNIGHT. HAVE ADJUSTED THE GRIDS TO MATCH THIS THINKING...LOWERING POPS IN THE SOUTH TONIGHT AND LEAVING POPS ACROSS THE NORTH ALONE. OTHERWISE...MADE NO CHANGES TO THE GRIDS FROM THIS AFTERNOONS FORECAST. MACZKO SHORT TERM (TONIGHT AND THURSDAY)... ON THURSDAY WITH A COLD FRONT DROPPING DOWN INTO REGION...THE POPS WILL RISE INTO THE LIKELY CATEGORY ACROSS THE NORTHERN TWO THIRDS OF FA....AND 50 PCT ACROSS THE VERY SOUTH. PLENTY OF MOISTURE...INSTABILITY AND SYNOPTIC SCALE LIFT TO TRIGGER INCREASED PCPN CHANCES AS INDICATED ABOVE. MORE OR LESS PERSISTENCE FOR TEMP TRENDS TONIGHT AND THURSDAY... THE INCREASED CLOUDINESS OVERNIGHT SHOULD KEEP TEMPS WITHIN A FEW DEGS OF THE 70 DEGREE MARK REGION WIDE. ON THURSDAY...THE INCREASED CLOUDINESS AND SHOWER ACTIVITY SHOULD HOLD THE MAX TEMPS DOWN INTO THE LOWER 80S ACROSS SOUTHERN INDIANA UPWARDS TO THE UPPER 80S ACROSS SOUTH CENTRAL KENTUCKY WHERE THE MAIN SHOWER THREAT WILL BE LATER IN THE DAY. --21 LONG TERM (THURSDAY NIGHT THROUGH INDEPENDENCE DAY)... THE MAIN FOCUS OF THE LONG TERM FORECAST WILL REVOLVE AROUND RAIN CHANCES THURSDAY NIGHT THROUGH FRIDAY EVENING. AFTER THAT THE WEATHER SHOULD BE FAIRLY UNEVENTFUL...THOUGH THERE ARE SOME QUESTIONS ABOUT THE FOURTH. A WEAKENING UPPER TROF WITH ITS ASSOCIATED VORTICITY AND A WEAKENING SURFACE COOL FRONT WILL PASS ACROSS THE OHIO AND TENNESSEE VALLEYS FRIDAY. WITH DEW POINTS IN THE UPPER 60S AND AN UNSTABLE ATMOSPHERE EXPECT SCATTERED THUNDERSTORMS TO DEVELOP WITH THESE FEATURES. LIFTED INDEX WILL DROP ONLY TO AROUND -2 WITH CAPES OF 1000 OR 1500. MID LEVEL LAPSE RATES REMAIN QUITE WEAK AND THE FREEZING LEVEL WILL BE HIGH...SUGGESTING ONLY A LOW CHANCE OF ANY SEVERE-SIZED HAIL. NOT MUCH DRY AIR ALOFT AND MDPI WILL REMAIN QUITE LOW...SUGGESTING DOWNBURSTS NOT LIKELY. THEREFORE WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE...FOR THE MOST PART EXPECT SUB-SEVERE OR NEAR-SEVERE STORMS TOMORROW AFTERNOON AT BEST. SPC/S 5% CONTOUR LOOKS GOOD IN THEIR DAY TWO OUTLOOK. THUNDERSTORM ACTIVITY FRIDAY AFTERNOON WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST DURING THE EVENING HOURS. UPPER RIDGE OVER THE DESERT SOUTHWEST SWELLS EASTWARD SATURDAY THROUGH AT LEAST TUESDAY...KEEPING US DRY AND WARM. IT WILL BE HOT AND MUGGY BY MIDWEEK WITH HEAT INDEX READINGS IN THE MIDDLE 90S. THE FORECAST FOR INDEPENDENCE DAY IS A BIT MORE MURKY. GFS DIGS A NORTHEAST TROF SOUTHWARD AND CONCENTRATES THE UPPER HIGH BACK OVER THE SOUTHWEST U.S. IT CREATES A VERY UNSTABLE ATMOSPHERE WITH THUNDERSTORM DEVELOPMENT AS A COLD FRONT DROPS SOUTH OUT OF THE GREAT LAKES. HOWEVER...LOOKING AT THE ECMWF AND CANADIAN ENSEMBLES...THEY BOTH KEEP THE UPPER RIDGE IN PLACE RESULTING IN HOT HUMID AND DRY WEATHER FOR THE HOLIDAY. BECAUSE OF THIS UNCERTAINTY...AND AFTER COORDINATION WITH SURROUNDING OFFICES...WILL STICK WITH HPC POPS...WHICH ARE MOSTLY IN THE 20S...FOR WEDNESDAY. 13 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 27, 11:26 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1226 AM EDT THU JUN 28 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1226 AM EDT THU JUN 28 2007/1126 PM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH SUNRISE...ESPECIALLY NORTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS. BRIEF HEAVY RAINS AND LIGHTNING WILL BE THE ONLY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL SLOWLY APPROACH THE REGION THURSDAY...AND WILL PASS THROUGH ON FRIDAY. DURING THIS TIME FRAME...SOME STRONG OR ISOLATED SEVERE STORMS WILL BE POSSIBLE...WITH GUSTY WINDS BEING THE MAIN THREAT. VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ALSO ACCOMPANY ANY STORM THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF GUSTY WINDS THURSDAY AND FRIDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AL
In the hours before
Special weather statement, Jun 27, 7:38 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 838 PM EDT WED JUN 27 2007 INZ076-083-280130- DUBOIS-ORANGE- 838 PM EDT WED JUN 27 2007 ...STRONG THUNDERSTORMS OVER EASTERN DUBOIS AND WESTERN ORANGE COUNTIES... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS EASTERN DUBOIS AND WESTERN ORANGE COUNTIES. DANGEROUS LIGHTNING...PEA SIZED HAIL...WIND GUSTS UP TO 40 MPH AND RAINFALL RATES OVER ONE INCH PER HOUR WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS THE AREA. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Jun 27, 10:30 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM LIGHTNING FAIRDALE 38.11N 85.76W
06/27/2007 JEFFERSON KY BROADCAST MEDIA
TWO HOMES WERE STRUCK BY LIGHTNING AND SUFFERED ATTIC
FIRE DAMAGE.
&&
MRCSpecial weather statement, Jun 28, 12:07 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 107 AM EDT THU JUN 28 2007 KYZ074-280545- BARREN- 1207 AM CDT THU JUN 28 2007 ...THUNDERSTORMS WITH VERY HEAVY RAIN AFFECTING BARREN COUNTY... AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND THUNDERSTORMS 9 MILES SOUTH OF GLASGOW...MOVING ACROSS THE SOUTHERN HALF OF BARREN COUNTY. OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF PER HOUR...ARE EXPECTED WITH THESE SHOWERS AND STORMS. THE HEAVIEST STORMS WILL AFFECT THE TOWNS OF ROSEVILLE...EIGHTY EIGHT...TRACY...AUSTIN AND TEMPLE HILL. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS AND REDUCED VISIBILITIES. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. AL
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:47 PM CDT | Flash Flood Warning | LMK | Allen | 3 hr |
| Jun 28, 6:07 PM CDT | Flash Flood Warning | LMK | Ohio | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.